The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=3690064
Posted By : mschwarm - 8/25/2016 4:25 PM
Does anyone know if tapering off of Amitriptyline will cause gastrointestinal problems? I've recently come off of Amitriptyline (a week or two ago) and have had some pretty bad gastrointestinal problems, with IBS like symptoms. If there is a chance of this, will these problems go away? When? I had been taking 100mg per day for over 5 years.

Thanks for any input.

Posted By : BnotAfraid - 8/26/2016 5:10 PM
Sorry you are having issues.

You need to call your prescribing Doctor or the pharmacy to ask these questions.

We are not medical personel.

Peace
Trina
Moderator - Depression
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;

Posted By : jenagade - 9/5/2016 9:57 PM
BnotAfraid is right, you should talk to your doctor or pharmacist about this, but it is entirely possible that the amitryptaline withdrawl is causing stomach problems, especially if you went cold turkey, most antidepressants need to be tapered down to reduce/prevent withdrawl, I hope you consulted your doctor before coming off it.
LPR, anxiety, depression, atypical migraines, diverticulitis.

Cholecystectomy 8 May 2015
Anterior fundoplication 4 Dec 2015

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer